Uniform asymptotic representation of solutions of the basic semiconductor-device equations

Peter A. Markowich*, Christian Schmeiser

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


In this paper we analyse the basic semiconductor-device equations modelling a symmetric one-dimensional voltage-controlled diode under the assumptions of zero recombination-generation and constant mobilities. Employing the singular-perturbation formulation with the normed Debye length as perturbation parameter we derive the zeroth-order terms of the matched asymptotic expansion of the solutions, which are sums of uniformly smooth outer terms (reduced solutions) and exponentially varying inner terms (layer solutions). The main result of the paper is that, if the perturbation parameter is sufficiently small, then there exists a solution of the semiconductor-device problem which is approximated uniformly by the zeroth-order term of the expansion, even for large applied voltages. This result shows the validity of the asymptotic expansions of the solutions of the semiconductor-device problem in physically relevant high-injection situations.

Original languageEnglish (US)
Pages (from-to)43-57
Number of pages15
JournalIMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications)
Issue number1
StatePublished - Jan 1986
Externally publishedYes

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'Uniform asymptotic representation of solutions of the basic semiconductor-device equations'. Together they form a unique fingerprint.

Cite this